Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes foot pain in an elderly person after playing basketball?

Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 11333 Questions

default
Posted on Thu, 26 Apr 2018 in Bones, Muscles and Joints
Question: I am a 63 year old male - 5 ft 8 inches tall and 147 lbs - very physically active - I have some pain on the top of my right foot - just in the last day or so - i play basketball once a week - noticed this pain before basketball last night - it did not affect my play - but still feel it today - no swelling - can walk ok - wonder what this is - have not experienced this before
leo
doctor
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer:
Can be stress related.

Detailed Answer:
Hello,
Thanks for posting your query.
The pain on the top of the foot can be due to a stress on foot due to playing. This can be related to mild inflammation like tendonitis also. Such mild pain usually subsides with rest hot compress and a mild pain killer. In case the pain is persistent then it is best to restrict any stressful activities like running or jumping.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Praveen Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Praveen-Tayal

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Tendonitis

doctor1 MD

My heart hurt when I take hot showers. My left hand and foot also hurt and I can feel the blood pumping to my left hand. My hands will then turn bluish (the blue veins become very obvious when the water is hot) and if I hold my hands upwards, those obvious blue veins will go back to normal. However, today, maybe the water was too hot for me (haven't taken very hot showers since last August) and my heart and hand keep hurting for over 8 hours now.

I'm an Asian, 33 years old, around 5 feet tall. I went to the ER last year because of severe chest pain (doctor told me my potassium was too low), and the above situation happened AFTER I went to the ER. I'm allergic to iodine and I have tendonitis. My family doctor and cardiologist didn't find anything wrong with my heart from EKG and stress tests, and my rheumatologist also said I don't have any auto-immune disease. I'm worried because it keeps happening to me but can't find the cause.

doctor1 MD

I have had pain in my index finger for a month and trouble straightening and bending my finger. There are times that my finger remains in a curled position and is very hard to straighten. Could this be arthritis?

doctor1 MD

Extreme shooting pain in top of foot. Diagnosed as tendonitis . Soaking in cold and hot. Using a padded sleeve on foot plus arch support and a soft boot. What else can I do. Still hurting

doctor1 MD

i HAVE TAKEN Levofloxcin for 6 day and hve developed sever pain in the heal of my feet. Are these related and what can i do to relive this pain. The pharmacist dispensing the RX warned me that Plantar pain was a common side effect but that is not...

doctor1 MD

Hello Dr. Samuel,

I've been having moderate to severe stomach pain since Monday (10-9-2012). I've been taking Daypro for tendonitis on my right knee and Septra for a staph infection on my left knee (of which I got from playing contact sports but never properly healed). I actually went to the ER for the stomach ache since online queries suggested I should see a doctor immediately when on those medications. The supervisory doctor told me they couldn't find anything wrong with my blood or urine samples so they sent me home. I discontinued using the Septra last night which seemed to help my stomach but I am now experiencing moderate stomach pain.

It is localized below my sternum across the left and right sides (right along the Large Intestine). Massaging it dissipates the pain but it comes right back. I was constipated initially on Tuesday but had diarrhea later in the day. It is currently grainy and darkish brown. I don't have a problem, in terms of pain, with my bowel symptoms. I've made an appointment with a Gerontologist for next Tuesday morning before work but I was wondering if you could help me figure out what it might be and give me help on how to reduce the pain.

doctor1 MD

I had a bad pain in my left hand, a couple days later I noticed a tender lump on my middle finger in between the knuckle and middle joint. I also have bad bouts of pain in my back, tennis elbow, and have had tendonitis in my shoulder and other elbow. Is this all related?

doctor1 MD

i am suffering from tendonitis of supraspinatus tendon i started with prednisolone 10 mg and then tappered it offin 6 months i am still in pain and now using ansaid from the last 7 days but still have no relieve from the pain what next treatment should i go for